Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 30, NWS Burlington, VT

July 10, 2013Clinton County, Franklin County, New York

NWS Burlington, VT issued this flash flood warning at Jul 10, 2013, 11:39 PM EDT for Clinton County, Franklin County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 11:39 PM EDT (03:39 UTC)
Expired
Jul 11, 2013, 5:45 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 77 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1216 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WGUS51 KBTV 110339
FFWBTV
NYC019-033-110945-
/O.NEW.KBTV.FF.W.0030.130711T0339Z-130711T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1139 PM EDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHERN FRANKLIN COUNTY IN NORTHERN NEW YORK...

* UNTIL 545 AM EDT THURSDAY.

* AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MALONE.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4487 7463 4498 7345 4470 7346 4462 7371
      4455 7458

$$
1 follow-up statement
621 
WGUS71 KBTV 110845
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
445 AM EDT THU JUL 11 2013

NYC019-033-110856-
/O.CAN.KBTV.FF.W.0030.000000T0000Z-130711T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON NY-FRANKLIN NY-
445 AM EDT THU JUL 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN FRANKLIN
AND NORTHERN CLINTON COUNTIES IN NORTHERN NEW YORK...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4487 7463 4498 7345 4470 7346 4462 7371
      4455 7458

$$

NEILES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:24 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 10:24 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1024 PM EDT WED JUL 10 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION LATER TONIGHT INTO
THURSDAY ALONG WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
LOCALLY HEAVY RAINFALL IS POSSIBLE AND A FEW OF THE STORMS COULD BE
STRONG ACROSS NORTHERN NEW YORK THIS EVENING. BY LATER THURSDAY INTO
FRIDAY HIGH PRESSURE WILL NOSE SOUTH INTO THE REGION WITH DRIER AND
SLIGHTLY COOLER CONDITIONS EXPECTED. OUTSIDE A FEW CLOUDS AND
SHOWERS FAR SOUTH OVER THE WEEKEND...GENERALLY DRY AND WARM WEATHER
IS EXPECTED BY THIS COMING WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 1015 PM EDT WEDNESDAY...AREA OF HEAVY SHOWERS AND
THUNDERSTORMS WHICH WAS ASSOCIATED WITH PRE-FRONTAL TROUGH MOVED
EAST OF FORECAST AREA EARLY THIS EVENING. MORE SHOWERS AND STORMS
IN ADVANCE OF COLD FRONT ARE CURRENTLY MOVING EAST ACROSS NORTHERN
NEW YORK. STORMS WERE SEVERE EARLIER THIS EVENING ALONG
INTERNATIONAL BORDER IN NORTHERN NEW YORK...BUT HAVE SINCE
WEAKENED. THREAT FROM THIS POINT ON WILL BE HEAVY DOWNPOURS...THUS
FLASH FLOOD WATCH REMAINS IN EFFECT TILL MIDNIGHT FOR MUCH OF THE
AREA. AS ATMOSPHERE STABILIZES LATER TONIGHT WITH PASSAGE OF
FRONT...SHOWERS WILL DIMINISH AND THE INTENSITY OF ANY
PRECIPITATION WILL DECREASE. HAVE ADJUSTED POPS/TEMPS TO REFLECT
LATEST CONDITIONS AND EXPECTED TRENDS THROUGH THE EARLY MORNING
HOURS.

EARLIER DISCUSSION...
VERY COMPLEX FORECAST AS WE HEAD INTO THE EVENING AND OVERNIGHT
HOURS AS LARGE SCALE UPPER TROUGH AND ATTENDANT SURFACE FRONT
SLOWLY PROGRESS EAST AND SOUTH INTO OUR REGION. LEADING BAND OF
SHOWERS AND STORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL IS
CURRENTLY TRAVERSING OUR FAR ERN NY AND WESTERN VT COUNTIES. THIS
ACTIVITY WILL NEED TO BE MONITORED CLOSELY AS IT PROGRESSES SLOWLY
EAST THROUGH LATE AFTERNOON AS INDIVIDUAL CELLS ARE PRODUCING
IMPRESSIVE INSTANTANEOUS RATES AND LOCAL TOTALS IN EXCESS OF ONE
INCH. BEHIND THIS INITIAL BAND NOT TOO MUCH GOING ON
CURRENTLY...BUT A CLOSER LOOK SUGGESTS PRIMARY PRE-FRONTAL TROUGH
STILL LIES TO OUR IMMEDIATE WEST INTO THE OTTAWA VALLEY AND ACTUAL
SURFACE FRONT IS DRAPED FURTHER BACK ACROSS THE EASTERN LAKES.
AHEAD OFF THE TROUGH IMPRESSIVE SFC TD VALUES AND LOW LEVEL
INSTABILITY CONTINUES...WITH LATEST CAM MODELS SHOWING THE PRE-
FRONTAL TROUGH BECOMING ACTIVE IN THE NEXT FEW HOURS AND TAPPING
INTO EXISTENT INSTABILITY GENERATING ANOTHER BAND OF SHOWERS AND
STORMS. WITH SHEAR PROFILES SLIGHTLY STRONGER AND STEEPER MID-
LEVEL LAPSE RATES...SOME OF THIS ACTIVITY COULD TREND LOCALLY
STRONG SO WILL CONTINUE WITH WORDING FOR STRONG GUSTY WINDS ACROSS
OUR NRN NY COUNTIES THIS EVENING TO ACCOUNT FOR THIS POTENTIAL.
ADDITIONAL POSSIBILITY IS THAT PORTIONS OF THE LARGE CONVECTIVE
COMPLEX ACROSS THE UPPER OHIO VALLEY WILL GET CAUGHT UP IN THE
SOUTHWESTERLY FLOW AND RIDE NORTH AND EAST ALONG THE PRE-FRONTAL
TROUGH LATER THIS EVENING CREATING ANOTHER ROUND OF MODERATE TO
HEAVY RAINFALL. THUS FLASH FLOOD WATCH WILL CONTINUE WITH THIS
PACKAGE GIVEN THIS UNCERTAINTY. MILD AND HUMID OVERNIGHT WITH LOWS
GENERALLY IN THE 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 415 PM EDT WEDNESDAY...BY TOMORROW PRE-FRONTAL TROUGH AND
DEEPER MOISTURE SETTLE SOUTH OF THE AREA...WITH THE ACTUAL SURFACE
FRONT PUSHING ACROSS THE AREA DURING THE AFTERNOON HOURS. AS FLOW
TRENDS NORTH TO NORTHWESTERLY...A GENERAL DRYING IN THE LOWER TO
MIDDLE LEVELS WILL OCCUR SO REALLY ONLY LOOKING AT AN OUTSIDE SHOT
OF A FEW SHOWERS OR AN ISOLATED STORM ACROSS THE AREA THROUGH THE
MID-AFTERNOON HOURS...WITH ACTIVITY WANING AND SETTLING SOUTH AS
THE AFTERNOON WEARS ON. HIGHS NEAR SEASONABLE MID-SUMMER
LEVELS...MID 70S TO LOWER 80S WITH A WELCOMED DROP IN HUMIDITY BY
AFTERNOON. THEN MAINLY DRY AND PLEASANT BY THURSDAY NIGHT INTO
FRIDAY NIGHT AS DEEP LAYER HIGH PRESSURE BUILDS SLOWLY SOUTH AND
EAST. SLIGHTLY PROBLEMATIC WILL BE AN UPPER LOW CUTTING OFF ACROSS
EASTERN/SOUTHERN NEW ENGLAND. MODELS CONTINUE TO HAVE DIFFICULTY
IN THE HANDLING OF THIS FEATURE...THOUGH WITH DRYING LOWER LEVELS
FEEL ITS PRUDENT TO KEEP WITH CONTINUITY AND CONFINE ANY
SLIGHT/LOW CHC POPS TO OUR SOUTHEASTERN COUNTIES ONLY. LOWS
THURSDAY NIGHT/FRIDAY NIGHT PLEASANT IN THE 50S TO AROUND
60...WITH HIGHS ON FRIDAY IN THE 70S TO LOCALLY NEAR 80.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 353 PM EDT WEDNESDAY...HIGH PRESSURE OVER THE GREAT LAKES
WILL PERSIST THROUGH THE WEEKEND WITH AN INVERTED TROUGH
DEVELOPING OFF THE NORTHEAST COAST. ECMWF AND GFS DEVELOP UPPER
LEVEL TROUGH ASSOCIATED WITH INVERTED TROUGH INTO CLOSED
LOW...PSBLY CREATING SLGT TO LOW CHC FOR PRECIP. AT THE
SFC...HIGH PRESSURE PERSISTS WHICH WILL AID IN KEEPING THE AREA
DRY. ECMWF THEN BUILDS RIDGE OF HIGH PRESSURE OVER NORTHEAST
PUSHING THE CLOSED LOW WESTWARD. STILL LOTS OF UNCERTAINTY THAT
FAR OUT. HAVE LEANED TOWARD DRIER ECMWF SOLUTION THROUGH EARLY
NEXT WEEK. WARM AIR WILL LEAD TO MAX TEMPS IN THE U70S-M80S AND
MIN TEMPS GENERALLY IN THE 60S.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THROUGH 00Z FRIDAY...CURRENT FLIGHT CATEGORIES RANGE FROM VFR TO
MVFR ACROSS THE FORECAST AREA. PRE-FRONTAL LINE OF SHOWERS AND
STORMS HAS EXITED THE REGION. HOWEVER...A LINE OF THUNDERSTORMS
IS APPROACHING SAINT LAWRENCE VALLEY FROM ONTARIO. THIS LINE OF
STORMS IN ADVANCE OF COLD FRONT. EXPECT TSRA WITH POSSIBLE IFR AND
GUSTY WINDS AT MSS BETWEEN 00Z-02Z. STORMS MAY ALSO AFFECT SLK
AROUND 02Z...BUT SHOULD WEAKEN AS THEY MOVE EAST OVERNIGHT. DURING
THE OVERNIGHT...EXPECT VFR/MVFR CIGS WITH A PERIOD OF IFR IN LOW
CLOUDS AND FOG AT SLK/MPV 06Z-12Z. MAINLY VFR ALL SITES AFTER 14Z.
WIDELY SCATTERED SHOWERS POSSIBLE THURSDAY...BUT NOT ENOUGH FOR
MENTION IN TAFS AT THIS TIME. SOUTH WINDS 5-15 KTS WILL DIMINISH
AND SHIFT TO WEST OVERNIGHT AND THEN NORTHWEST EARLY THURSDAY.

OUTLOOK 00Z FRIDAY THROUGH SUNDAY...

00Z FRIDAY THRU 12Z FRIDAY...MAINLY VFR EXCEPT IFR/LIFR IN
MIST/FOG OVERNIGHT.

12Z FRIDAY THRU SUNDAY...MAINLY VFR EXCEPT MVFR IN SCATTERED SHOWERS
MAINLY RUT/MPV. OVERNIGHT FOG/MIST WITH POTENTIAL IFR 06-12Z
TIMEFRAME ESPECIALLY AT SLK AND MPV.

&&

.HYDROLOGY...
AS OF 415 PM EDT WEDNESDAY...HYDROLOGICAL CONDITIONS WILL CONTINUE
TO BE MONITORED CLOSELY THIS EVENING AND INTO THE OVERNIGHT HOURS
WITH SCT/NUMEROUS SHOWERS AND STORMS EXPECTED. FLASH
FLOOD/HEADWATER 1 TO 3 HOUR GUIDANCE CONTINUES TO RUN QUITE LOW
GIVEN RECENT HEAVY RAINFALL OVER OUR AREA THE PAST SEVERAL
WEEKS...SO ANY AMOUNTS OVER 2 INCHES COULD CERTAINLY CAUSE
LOCALIZED FLASH FLOODING CONCERNS. FIRST ROUND OF SHOWERS/STORMS
TO AFFECT VT THROUGH 5/6 PM OR SO...THEN ANOTHER ROUND POTENTIALLY
PUSHING IN FROM THE WEST/SOUTHWEST LATER THIS EVENING WITH MORE
HEAVY RAINFALL POSSIBLE. A GENERAL DRYING TREND IS THEN EXPECTED
BY THURSDAY AND INTO THE UPCOMING WEEKEND FOR MOST AREAS.

&&

.MARINE...
AS OF 415 PM EDT WEDNESDAY...A LAKE WIND AND LAKE THUNDERSTORM
ADVISORY REMAIN IN EFFECT THIS EVENING. SOUTHERLY WINDS OF 15 TO
25 KNOTS WITH HIGHER GUSTS ARE EXPECTED WHICH WILL CREATE A LIGHT
TO MODEST CHOP ON THE OPEN WATERS. WAVES WILL BE LOCALLY HIGHER IN
WATERS OPEN TO SOUTHERLY EXPOSURE. WHILE THE AREAL OF SHOWERS AND
THUNDERSTORMS HAS DECREASED IN THE NEAR TERM...THUNDERSTORMS WITH
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING REMAIN POSSIBLE.

&&

.EQUIPMENT...
AS OF 408 PM EDT WEDNESDAY...PARTS ARE EXPECTED TO ARRIVE FOR THE
TYX RADAR TOMORROW AND TECHS ARE SCHEDULED TO PERFORM MAINTAINCE
AT THE SITE EITHER TOMORROW OR ON FRIDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028>031-
     034-035.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/RJS
SHORT TERM...JMG
LONG TERM...KGM/NEILES
AVIATION...RJS/LOCONTO
HYDROLOGY...
MARINE...
EQUIPMENT...
Hazardous weather outlook, Jul 10, 4:49 AM EDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
449 AM EDT WED JUL 10 2013

NYZ028>031-034-035-VTZ001>012-016>019-110900-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
449 AM EDT WED JUL 10 2013

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH FROM NOON TODAY THROUGH MIDNIGHT TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON AND EVENING HOURS AS A SURFACE FRONT APPROACHES THE
AREA. STORMS WILL LIKELY DEVELOP OVER THE NORTHERN ADIRONDACKS BY
EARLY AFTERNOON AND MOVE NORTHEAST AS WELL AS INCREASE IN AREAL
COVERAGE ACROSS VERMONT THROUGH THE REMAINDER OF THE AFTERNOON AND
EVENING HOURS. THE STORMS WILL BE RELATIVELY SLOW MOVING AND WITH
ABUNDANT MOISTURE IN THE ATMOSPHERE...VERY HEAVY DOWNPOURS PRODUCING
FLASH FLOODING WILL BE POSSIBLE.

IMPACTS FROM ANY FLASH FLOODING WILL BE WASHED OUT OR FLOODED
ROADS...FIELD FLOODING...RAPID RISES AND OR FLOODING ON SMALLER
RIVERS AND STREAMS...FLOODED CULVERTS AND BASEMENTS...AND A THREAT
TO PERSONAL SAFETY IF YOU GET TOO CLOSE TO FLOODED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-087-110900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
449 AM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST THIS AFTERNOON AND
EVENING WITH SOME STORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS
AND VERY HEAVY DOWNPOURS THAT COUPLE POSSIBLY LEAD TO LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

In the hours before

Local storm report, Jul 10, 8:30 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
830 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     MASSENA AIRPORT         44.94N  74.85W
07/10/2013  M60 MPH          ST. LAWRENCE       NY   ASOS

&&

EVENT NUMBER BTV1300238

TABER
Local storm report, Jul 10, 9:01 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
901 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     HOGANSBURG              44.97N  74.66W
07/10/2013                   FRANKLIN           NY   TRAINED SPOTTER

            TREES DOWN ON STATE ROUTE 37 AND 95.

&&

EVENT NUMBER BTV1300239

TABER
Local storm report, Jul 10, 9:02 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
902 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     BOMBAY                  44.94N  74.57W
07/10/2013                   FRANKLIN           NY   FIRE DEPT/RESCUE

            BOMBAY FIRE DEPARTMENT ACTIVATED FOR NUMEROUS TREES
            DOWN ON COUNTY ROUTE 9

&&

EVENT NUMBER BTV1300240

TABER
Local storm report, Jul 10, 9:22 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
922 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     BANGOR                  44.81N  74.40W
07/10/2013                   FRANKLIN           NY   EMERGENCY MNGR

            FRANKLIN COUNTY EM REPORTS NUMEROUS TREES POWERLINES
            DOWN ACROSS NORTHERN FRANKLIN COUNTY

&&

EVENT NUMBER BTV1300241

TABER
Local storm report, Jul 10, 9:57 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
957 PM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      RANDOLPH CENTER         43.94N  72.61W
07/10/2013                   ORANGE             VT   DEPT OF HIGHWAYS

            ROUTE 12A CLOSED DUE TO WATER OVER ROAD NEAR RANDOLPH
            VILLAGE

0400 PM     FLASH FLOOD      4 NW ROYALTON           43.86N  72.60W
07/10/2013                   WINDSOR            VT   DEPT OF HIGHWAYS

            ROUTE 14 CLOSED DUE TO HIGH WATER

0415 PM     FLASH FLOOD      TUNBRIDGE               43.89N  72.49W
07/10/2013                   ORANGE             VT   PUBLIC

            FLOODING ON FALLS HILL ROAD NEAR THE INTERSECTION WITH
            ORDWAY ROAD.

0500 PM     HEAVY RAIN       SALISBURY               43.92N  73.12W
07/10/2013  M2.02 INCH       ADDISON            VT   MESONET

            2.02 FELL IN 1 HOUR

0823 PM     TSTM WND GST     MASSENA AIRPORT         44.94N  74.85W
07/10/2013  M60 MPH          ST. LAWRENCE       NY   ASOS

0824 PM     TSTM WND DMG     MASSENA                 44.93N  74.89W
07/10/2013                   ST. LAWRENCE       NY   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN THROUGHOUT THE CITY OF
            MASSENA

0825 PM     TSTM WND DMG     MASSENA                 44.93N  74.89W
07/10/2013                   ST. LAWRENCE       NY   TRAINED SPOTTER

            TREE DOWN... MINOR PROPERTY DAMAGE... AND POWER OUTAGE

0840 PM     TSTM WND DMG     HOGANSBURG              44.97N  74.66W
07/10/2013                   FRANKLIN           NY   TRAINED SPOTTER

            TREES DOWN ON STATE ROUTE 37 AND 95.

0840 PM     TSTM WND DMG     BOMBAY                  44.94N  74.57W
07/10/2013                   FRANKLIN           NY   FIRE DEPT/RESCUE

            BOMBAY FIRE DEPARTMENT ACTIVATED FOR NUMEROUS TREES
            DOWN ON COUNTY ROUTE 9

0910 PM     TSTM WND DMG     BANGOR                  44.81N  74.40W
07/10/2013                   FRANKLIN           NY   EMERGENCY MNGR

            FRANKLIN COUNTY EM REPORTS NUMEROUS TREES POWERLINES
            DOWN ACROSS NORTHERN FRANKLIN COUNTY

&&

EVENT NUMBER BTV1300233 BTV1300234 BTV1300236 BTV1300232 BTV1300238
BTV1300242 BTV1300237 BTV1300239 BTV1300240 BTV1300241

TABER
Special weather statement, Jul 10, 11:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1125 PM EDT WED JUL 10 2013

NYZ028-030-031-VTZ001-002-005-110430-
EASTERN CLINTON NY-GRAND ISLE VT-SOUTHERN FRANKLIN NY-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN FRANKLIN VT-
1125 PM EDT WED JUL 10 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL CLINTON...EAST
CENTRAL FRANKLIN...GRAND ISLE...NORTHWESTERN CHITTENDEN AND WEST
CENTRAL FRANKLIN COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS NEAR LYON MOUNTAIN...
MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXCESSIVE RUNOFF
FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
JERICHO...DANNEMORA...WEST CHAZY...WEST BEEKMANTOWN...EXIT 40 I87...
POINT AU ROCHE...BUTLER ISLAND...NORTH HERO...KILL KARE STATE PARK...
HOG ISLAND POINT...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4499 7319 4462 7318 4464 7399 4482 7404

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:50 PM EDTSevere Thunderstorm WarningBTVClinton, Franklin, St. Lawrence55 min
Jul 10, 11:25 PM EDTSpecial Weather StatementBTVClinton65 min
Jul 11, 12:56 AM EDTSpecial Weather StatementBTVFranklin64 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.